Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 15, 2012, 4:00 PM EDT for Indian River County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- May 15, 2012, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 53 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS82 KMLB 152000 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT TUE MAY 15 2012 FLZ054-059-152045- INDIAN RIVER-ST. LUCIE- 400 PM EDT TUE MAY 15 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN INDIAN RIVER AND NORTHERN ST. LUCIE COUNTIES... * UNTIL 445 PM EDT. AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL STRADDLING THE BORDER OF NORTH CENTRAL SAINT LUCIE AND SOUTH CENTRAL INDIAN RIVER COUNTIES NEAR POINTE WEST...DRIFTING NORTH. THE PRIMARY THREATS WILL BE SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. LAT...LON 2772 8071 2779 8045 2752 8039 2746 8058 TIME...MOT...LOC 1957Z 162DEG 5KT 2758 8051 $$ CRISTALDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 15, 3:30 PM EDT, 30 minutes earlier.
Area forecast discussion, May 15, 3:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT TUE MAY 15 2012 .DISCUSSION... TONIGHT...MID/UPR LVL CLOUD DECKS HAVE LARGELY BROKEN UP...ALLOWING DIURNAL CONVECTION TO FIRE S OF I-4. CONVECTION WILL CONTINUE TO DVLP THRU THE REMAINDER OF THE AFTN AS THE WEST COAST SEA BREEZE PUSHES INTO THE CWA AND BEGINS TO INTERACT WITH THE EAST COAST BREEZE. CONVECTION SHOULD PEAK BEFORE SUNSET AS MID LVL LAPSE RATES ARE MODERATELY UNSTABLE...THERE IS NO DISCERNIBLE CAP THRU THE H100-H70 LYR...H85-H30 VORTICITY FIELDS ARE QUITE WEAK...AND THE H30-H20 LYR IS WEAKLY CONVERGENT OUTSIDE OF EXISTING CONVECTION. EXPECT SCT SHRAS/ISOLD TSRAS TO DISSIPATE WELL BEFORE MIDNIGHT. LIGHT SRLY WINDS WILL KEEP MIN TEMPS IN THE U60S/L70S. THURSDAY...LITTLE CHANGE IN THE OVERALL WX PATTERN AS THE POSITIVELY TILTED FRONTAL TROF OVER THE DEEP SOUTH CONTINUES TO INTERACT WITH THE DEEP RIDGE OVER THE WRN ATLC. DYNAMIC LIFT WILL REMAIN WEAK AS MID LVL VORTICITY/UPR LVL DIVERGENCE OVER THE ERN GOMEX ARE LARGELY ABSENT. HOWEVER...THE H30-H20 JET SHOULD BE CLOSE ENOUGH TO PLACE CENTRAL FL UNDER ITS ASCENDING LEFT EXIT QUAD. LOW LVL MOISTURE WILL BE PLENTIFUL AS SRLY WINDS THRU THE H100-H70 LYR TAP KEEP MOISTURE OVER THE FL STRAITS. CONVECTION WILL BE TRIGGERED BY MESOSCALE BNDRY INTERACTION. PRIMARILY DRIVERS WILL BE THE EAST AND WEST COAST SEABREEZES. W/SW FLOW THRU THE H85-H50 LYR WILL PUSH CONVECTION BACK TO THE EAST COAST. GFS/ECMWF MOS POPS HAVE INCREASED INTO THE LIKELY AND EVEN CATEGORICAL IN SOME SPOTS. WILL GO WITH 70PCT AREAWIDE. S/SWRLY FLOW WILL PUSH AFTN TEMPS INTO THE M/U80S INTERIOR...EAST COAST SEABREEZE SHOULD FORM BY MIDDAY KEEPING THE COASTAL REGIONS IN THE L/M80S. WED NIGHT-FRI NIGHT...BLOCKY PATTERN OVER THE CONUS LEADS TO A VERY SLOW EWD PROGRESSION OF THE POS TILT TROUGH EXTENDING FROM THE GOMEX ACROSS THE SERN CONUS TO THE CAROLINAS. A WEAK SURFACE WAVE OR SPOT LOW IS PROGGED TO DEVELOP WELL OFF THE SERN SEABOARD FRI-FRI NIGHT WITH A SFC TROUGH EXTENDING WSW BACK TO INVOF SRN OR ECFL. BOTH THE 12Z MAV AND 00Z ECM MOS ARE SHOWING PRETY STOUT NUMBERS THROUGH LATE WEEK...AND GIVEN THE COMBINATION OF DEEP MOISTURE POOLED OVER THE STATE WITH WEAK SFC FLOW AND BELOW NORMAL H50 HGTS ALOFT...HAVE NUDGED POPS UP CLOSER TO GUIDANCE...BUT STILL ABOUT 5-10 PCT BELOW THE MOS CONSENSUS. SPECIFIC POP NUMBERS ARE 40/60 WED NGT-THU...AND 40/40 THU NGT-FRI. SAT-MON...LATEST TREND OF THE GFS/ECM IS FOR A H50 LOW TO BRIEFLY CONSOLIDATE OVER PENINSULAR NORTH FL OR THE PANHANDLE BEFORE IT OPENS UP INTO A TROUGH ONCE AGAIN WITH A SLOW RISE IN HEIGHTS OF ABOUT 10-20M BY MONDAY. AT THE SURFACE...LIGHT ONSHORE FLOW LINGERS AROUND THE BROAD INVERTED SURFACE TROUGH EXTENDING FROM THE WESTERN ATLC TO THE NW CARIBBEAN. OVERALL THE PATTERN LOOKS FAIRLY STAGNANT AND UNSETTLED THROUGH EARLY NEXT WEEK. HAVE CONSERVATIVELY NUDGED POPS UP ABOUT 10 PCT THROUGH THE WEEKEND BUT LEFT MON-TUE AS IS... HOWEVER THE CURRENT FCST POPS FROM SAT ONWARD (30 FOR SAT/SUN AND 20 FOR MON/TUE) ARE NOW ABOUT 10 PCT BELOW THE ECX AND ABOUT 20 PCT BELOW THE MEX. GIVEN THE ABOVE AVERAGE COVERAGE OF CLOUDS/PRECIP EXPECTED...TEMPS SHOULD AVERAGE A TAD BELOW CLIMO. && .AVIATION... THRU 15/23Z...SFC WNDSHFT FM TO SE AOB 12KTS INTERIOR SITES AS THE EAST COAST SEA BREEZE PROPAGATES INLAND...NMRS MVFR SHRAS SCT IFR/LIFR TSRAS MVG E/NE AT 10-15MPH. BTWN 15/23Z-16/02Z...SCT MVFR SHRAS E OF KLEE-KMCO-KOBE. AFT 16/02Z...VFR ALL SITES...SFC WNDS LIGHT S/SW...CIGS AOA FL120. && .MARINE... TONIGHT...GENTLE E/SE BREEZE NEAR THE COAST THRU MIDNIGHT AS THE EAST COAST SEA BREEZE DISSIPATES. WINDS WILL VEER TO S/SW OVERNIGHT AS HI PRES RIDGE AXIS OVER THE FL STRAITS INTERACTS WITH AT WEAK FRONTAL TROF OVER THE DEEP SOUTH/NRN GOMEX. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE...MAINLY IN AN ERLY SWELL. SCT SHRAS/TSTMS MOVING OFFSHORE THRU LATE EVENING. WEDNESDAY...LIGHT TO GENTLE SW BREEZE THRU THE BNDRY LYR WILL BACK TO THE S/SE BY EARLY AFTN AS THE EAST COAST SEABREEZE DVLPS. WINDS ERLY SWELL WILL MAINTAIN 2-3FT SEAS NEARSHORE AND 3-4FT SEAS OFFSHORE. THU-SUN...TROUGH IN PLACE WILL KEEP THE GRADIENT WEAK AND WINDS GENERALLY 10KTS OR LESS THROUGH FRIDAY. PREVAILING FLOW WILL BE OFFSHORE WED AND THURS WITH THE EAST COAST SEA BREEZE DEVELOPING BOTH AFTERNOON NEAR THE COAST...ESPECIALLY SOUTH OF THE CAPE. WINDS SHIFT OUT OF THE EAST-NORTHEAST INTO FRIDAY AS THE BOUNDARY MOVES INTO THE ATLANTIC WITH SPEEDS INCREASING TO 10-15KTS THIS WEEKEND. SEAS 2-4FT...WITH HIGHEST SEAS WELL OFFSHORE...BECOMING 3-4FT NEARSHORE AND 4-5FT OFFSHORE AS ONSHORE FLOW INCREASES. LONG PERIOD NE SWELL WILL BEGIN TO FILTER INTO THE WATERS ON WEDNESDAY...WITH DOMINANT WAVE PERIODS GOING FROM 7-8SEC TO 11-13SEC BY THURSDAY. SHORTER WAVE PERIODS EXPECTED FOR THE WEEKEND WITH ONSHORE FLOW. MAIN CONCERN FOR BOATERS INTO MID WEEK WILL BE LIGHTNING STORMS MOVING FROM THE MAINLAND TO THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS WITH WESTERLY STEERING FLOW. LOWER STORM COVERAGE IS EXPECTED INTO THE WEEK AS FLOW BECOMES ONSHORE AND STEERING WINDS WEAKEN. && .FIRE WEATHER... NO SIG FIRE WX CONCERNS THRU THE END OF THE WEEK AS LIGHT S/SWRLY SFC AND TRANSPORT WINDS PULL MOISTURE UP FROM THE FL STRAITS. NMRS AFTN/EVNG SHRAS AND TSTMS THRU THU...BCMG SCT INTO THE WEEKEND. TRANSPORT WINDS GENERALLY BLO 10MPH THRU THU WILL RESULT IN POOR TO FAIR DISPERSION. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 85 66 84 / 40 70 40 60 MCO 70 88 69 88 / 30 70 40 60 MLB 71 83 69 85 / 40 70 40 60 VRB 71 83 69 85 / 40 70 40 60 LEE 69 88 69 88 / 30 70 40 60 SFB 68 88 69 88 / 30 70 40 60 ORL 70 88 71 88 / 30 70 40 60 FPR 71 83 68 84 / 40 70 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...BRAGAW LONG TERM....CRISTALDI AVIATION...BRAGAW
Hazardous weather outlook, May 15, 10:30 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1030 AM EDT TUE MAY 15 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER- OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 1030 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ABUNDANT MID AND HIGH LEVEL CLOUDS WILL THIN THROUGH THIS AFTERNOON WHICH WILL ALLOW FOR MORE DAYTIME HEATING COMPARED TO MONDAY. WITH A MOIST ATMOSPHERE AND WEAK SURFACE WINDS IN PLACE...THE EAST COAST SEA BREEZE SHOULD DEVELOP AND BECOME ACTIVE BY EARLY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS FORMING. MULTIPLE BOUNDARY INTERACTIONS WILL OCCUR BY LATE AFTERNOON...CAUSING THE GREATEST STORM COVERAGE AND STRENGTH TO SHIFT TOWARD THE INTERIOR COUNTIES. HOWEVER...STORMS WILL TEND TO MOVE NORTHEAST BACK TOWARD THE COAST AT 15 TO 20 MPH. THE MAIN THREATS WILL BE FREQUENT LIGHTNING STRIKES AND TEMPORARY PONDING OF WATER ON ROADS FROM TORRENTIAL RAINFALL OF ONE TO TWO INCHES IN A 60 TO 90 MINUTE PERIOD. STRONG WIND GUSTS AND SMALL HAIL WILL ALSO BE POSSIBLE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE THIS AFTERNOON. BOUNDARY INTERACTIONS WILL LEAD TO HIGHER COVERAGE OF STORMS ACROSS THE INTERIOR BY LATE AFTERNOON. A FEW STRONGER STORMS WITH WIND GUSTS TO 35 KNOTS AND FREQUENT LIGHTNING STRIKES ARE EXPECTED. STORMS WILL MOVE NORTHEAST AT 15 KNOTS WITH SOME MOVING ACROSS THE COAST DURING THE AFTERNOON AND EARLY EVENING. .FIRE WEATHER IMPACT... THERE IS A LOW TO MODERATE ENVIRONMENTAL FIRE DANGER DUE TO DRY FUELS. SOME RAIN WETTING IS EXPECTED THIS AFTERNOON...BUT LIGHTNING STORMS COULD INITIATE NEW FIRES. .RIP CURRENT IMPACT... EARLY MORNING CONTACTS WITH LOCAL BEACH PATROLS INDICATE THE PRESENCE OF RIP CURRENTS THIS MORNING. ADDITIONALLY...SOME RIP CURRENT RESCUES HAVE BEEN REPORTED THE PAST COUPLE OF DAYS. CHECK WITH YOUR LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION WHEN YOU ARRIVE AT THE BEACH. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SUFFICIENT MOISTURE WILL EXIST FOR SCATTERED STORMS THROUGH THURSDAY WITH COVERAGE DECREASING A LITTLE FROM FRIDAY INTO THIS WEEKEND. UPPER LEVEL TROUGHING WILL RESULT IN STEERING WINDS THAT WILL FAVOR THE HIGHEST COVERAGE OF AFTERNOON STORMS OVER THE EAST SIDE OF THE PENINSULA INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY/CRISTALDI
In the hours before
Special weather statement, May 15, 3:04 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT TUE MAY 15 2012
FLZ064-151945-
MARTIN-
304 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHEASTERN MARTIN
COUNTY...
* UNTIL 345 PM EDT.
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER JONATHAN
DICKINSON STATE PARK. THE STORM WAS NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE JOHNATHAN DICKINSON STATE PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2695 8019 2696 8035 2708 8018 2700 8008
2698 8007 2697 8008 2697 8014 2695 8015
2695 8017
TIME...MOT...LOC 1904Z 040DEG 2KT 2696 8018
WEITLICHSpecial weather statement, May 15, 3:22 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT TUE MAY 15 2012
FLZ147-152000-
NORTHERN BREVARD COUNTY-
322 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 400 PM EDT.
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SHARPES...MOVING SOUTHEAST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2836 8067 2838 8073 2839 8073 2838 8074
2841 8082 2852 8084 2852 8078 2841 8074
2847 8073 2848 8074 2852 8074 2852 8073
2853 8066
TIME...MOT...LOC 1922Z 293DEG 4KT 2845 8077
WEITLICHSpecial weather statement, May 15, 3:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT TUE MAY 15 2012
FLZ058-152015-
OKEECHOBEE-
334 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN OKEECHOBEE
COUNTY...
* UNTIL 415 PM EDT.
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES WEST
OF FORT DRUM...MOVING EAST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2746 8099 2763 8102 2764 8078 2756 8078
2756 8073 2745 8068
TIME...MOT...LOC 1933Z 256DEG 2KT 2754 8091
WEITLICHSpecial weather statement, May 15, 3:59 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE MAY 15 2012
FLZ147-152030-
NORTHERN BREVARD COUNTY-
359 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
* UNTIL 430 PM EDT.
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SHARPES...MOVING EAST AT 5 MPH. THIS STORM HAS ALREADY HAD A HISTORY
OF PRODUCING PEA SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SHARPES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2838 8066 2838 8072 2839 8073 2838 8074
2838 8084 2847 8083 2849 8077 2841 8074
2841 8073 2847 8073 2850 8074 2853 8063
TIME...MOT...LOC 1957Z 283DEG 3KT 2844 8076
WEITLICHSpecial weather statement, May 15, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT TUE MAY 15 2012 FLZ054-059-152045- INDIAN RIVER-ST. LUCIE- 400 PM EDT TUE MAY 15 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN INDIAN RIVER AND NORTHERN ST. LUCIE COUNTIES... * UNTIL 445 PM EDT. AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL STRADDLING THE BORDER OF NORTH CENTRAL SAINT LUCIE AND SOUTH CENTRAL INDIAN RIVER COUNTIES NEAR POINTE WEST...DRIFTING NORTH. THE PRIMARY THREATS WILL BE SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. LAT...LON 2772 8071 2779 8045 2752 8039 2746 8058 TIME...MOT...LOC 1957Z 162DEG 5KT 2758 8051 CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:04 PM EDT | Special Weather Statement | MLB | Martin | 41 min |
| May 15, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 35 min |
| May 15, 3:22 PM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| May 15, 3:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| May 15, 3:34 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| May 15, 3:48 PM EDT | Areal Flood Advisory | MLB | Brevard | 39 min |
| May 15, 3:59 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| May 15, 4:23 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| May 15, 4:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 15, 4:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| May 15, 5:01 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| May 15, 5:43 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| May 15, 6:08 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| May 15, 6:24 PM EDT | Tornado Warning | MLB | Volusia | 36 min |
| May 15, 6:46 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| May 15, 6:52 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 23 min |
| May 15, 6:56 PM EDT | Special Marine Warning | MLB | 94 min | |
| May 15, 7:08 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 37 min |
| May 15, 7:08 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 37 min |
| May 15, 7:23 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| May 15, 7:45 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.